Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 52, NWS Atlanta, GA

January 12, 20237 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 12, 2023, 7:14 PM EST for 7 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2023, 7:14 PM EST (00:14 UTC)
Expired
Jan 12, 2023, 8:00 PM EST
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, GA, Laurens County, GA, Montgomery County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 1:06 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WUUS52 KFFC 130014
SVRFFC
GAC091-175-209-271-283-309-315-130100-
/O.NEW.KFFC.SV.W.0052.230113T0014Z-230113T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
714 PM EST Thu Jan 12 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Laurens County in central Georgia...
  Dodge County in central Georgia...
  Telfair County in central Georgia...
  Southwestern Treutlen County in east central Georgia...
  Eastern Wilcox County in central Georgia...
  Wheeler County in central Georgia...
  Montgomery County in central Georgia...

* Until 800 PM EST.

* At 713 PM EST, severe thunderstorms were located along a line
  extending from near Eastman to near Godwinsville to Rhine to near
  Antioch Church, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McRae, Eastman, Abbeville, Alamo, Mount Vernon, Helena, Lumber
  City, Glenwood, Milan, Cadwell, Ailey, Rhine, Scotland, Chauncey,
  Higgston, Jacksonville, Union, Towns, Lothair and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3183 8315 3185 8318 3184 8323 3186 8346
      3203 8329 3209 8332 3211 8335 3211 8333
      3213 8331 3215 8332 3218 8329 3220 8331
      3230 8315 3245 8271 3219 8245 3205 8252
      3180 8291
TIME...MOT...LOC 0013Z 262DEG 46KT 3220 8321 3211 8314 3198 8320 3189
8337

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
316 
WWUS52 KFFC 130017
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
717 PM EST Thu Jan 12 2023

GAC091-175-209-271-283-309-315-130100-
/O.CON.KFFC.SV.W.0052.000000T0000Z-230113T0100Z/
Laurens GA-Dodge GA-Telfair GA-Treutlen GA-Wilcox GA-Wheeler GA-
Montgomery GA-
717 PM EST Thu Jan 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHEASTERN LAURENS...DODGE...TELFAIR...SOUTHWESTERN TREUTLEN...
EASTERN WILCOX...WHEELER AND MONTGOMERY COUNTIES...

At 716 PM EST, severe thunderstorms were located along a line
extending from Eastman to Godwinsville to Rhine to near Antioch
Church, moving east at 55 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Mount Vernon, Helena, Lumber City,
Glenwood, Milan, Cadwell, Ailey, Rhine, Scotland, Chauncey, Higgston,
Jacksonville, Union, Towns, Lothair and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3183 8315 3185 8318 3184 8323 3186 8346
      3203 8329 3209 8332 3211 8335 3211 8333
      3213 8331 3215 8332 3218 8329 3220 8331
      3230 8315 3245 8271 3219 8245 3205 8252
      3180 8291
TIME...MOT...LOC 0016Z 262DEG 46KT 3220 8318 3211 8311 3198 8317 3189
8334

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
375 
WWUS52 KFFC 130044
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
744 PM EST Thu Jan 12 2023

GAC091-315-130054-
/O.CAN.KFFC.SV.W.0052.000000T0000Z-230113T0100Z/
Dodge GA-Wilcox GA-
744 PM EST Thu Jan 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR DODGE AND EASTERN WILCOX
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.

LAT...LON 3195 8267 3198 8294 3208 8283 3219 8278
      3220 8285 3220 8292 3226 8299 3236 8287
      3245 8271 3219 8245 3205 8252
TIME...MOT...LOC 0044Z 249DEG 54KT 3231 8275 3222 8268 3209 8274 3200
8291

$$

GAC175-209-271-283-309-130100-
/O.CON.KFFC.SV.W.0052.000000T0000Z-230113T0100Z/
Laurens GA-Telfair GA-Treutlen GA-Wheeler GA-Montgomery GA-
744 PM EST Thu Jan 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHEASTERN LAURENS...EAST CENTRAL TELFAIR...SOUTHWESTERN
TREUTLEN...WHEELER AND MONTGOMERY COUNTIES...

At 744 PM EST, severe thunderstorms were located along a line
extending from near Lowery to Landsburg to near Alamo to near McRae,
moving east at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Alamo, Mount Vernon, Glenwood, Ailey, Scotland, Higgston, Towns,
Lothair, Spring Hill, Landsburg, Cedar Grove, Barnhill, Jordan and
Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3195 8267 3198 8294 3208 8283 3219 8278
      3220 8285 3220 8292 3226 8299 3236 8287
      3245 8271 3219 8245 3205 8252
TIME...MOT...LOC 0044Z 249DEG 54KT 3231 8275 3222 8268 3209 8274 3200
8291

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 6:58 PM EST, 16 minutes earlier.

Area forecast discussion, Jan 12, 6:58 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
658 PM EST Thu Jan 12 2023

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 238 PM EST Thu Jan 12 2023

A Tornado Watch remains in effect until 7PM EST for portions of
north and central GA.
Wind Advisory in effect until 11PM EST for all of north and
central GA.

A line of strong to severe thunderstorms is currently pushing
through NW GA (just north of the metro) at this hour. Additionally,
a smaller secondary line of strong to severe storms has also
formed out ahead of this line just NW of Macon. However, the main
front is still well to our west just now entering into NW AL per
latest MSAS analysis. The CWA remains situated in the warm sector
with SSW flow ushering in upper 50s to mid 60 dewpoints. Breaks in
the cloud cover have resulted in further destabilization across
the area with SBCAPE values ranging from 500 to 1000J/kg. Out
ahead of the primary line of thunderstorms DCAPE ranges roughly
from 600-700 J/kg. Thus, strong damaging winds remain the primary
threat. However, tornadoes are certainly not out of the question,
as this line has a history of producing tornadoes (further west in
Central AL). 0-1km SRH values per SPC Mesoanalysis range from
200-350 m2/s2 across a good portion of the area. Locally heavy
rainfall, particularly with stronger storms could also lead to
some localized flooding issues as storms moves through. So
needless to say quite an active afternoon and evening is in store
for the Peach State. At this hour there are several active Severe
Thunderstorm and Tornado Warnings currently in effect. Please stay
weather aware!

Based on latest CAMs (Convective Allowing Models) the primary line
of storms pushes through the ATL metro btwn 3-5PM and past Macon
by 6-9PM and finally clearing the area between 9PM-12AM. Winds
will quickly shift to the W following the passage of the primary
line and eventually to the NW as the cold front moves through.

Still anticipating some wrap around moisture associated with this
system as the sfc low track northeast. Height falls associated
with the upper trough will usher in colder air across the north
overnight. All of this to say, some light wintry precipitation
across North GA (better chances across the NE GA mtns) will be
possible Friday morning as temperatures will be in the 30s.

07

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 238 PM EST Thu Jan 12 2023

High pressure continues to dominate the weather pattern today but
things will change Sat afternoon/evening. The ridge is currently
centered over AL but will slide east overnight becoming centered
over GA Sat. It will weaken a bit as it moves east off the GA/SC
coast Sat night/Sun. This will allow the next frontal system to
move into NW GA Late Sat afternoon through Sat night.

Currently a closed low center is developing across the TX/OK
panhandles and will push eastward to the OK/MO/AR borders by 12z
Sat. The associated frontal boundary will spread moisture eastward
into N GA by late morning mainly in the form of increased cloud
cover. By Sat evening The main frontal boundary will be moving
through the MS river Valley but it will also be oriented from NE to
SW with the top end of the front pushing into NW GA at the same
time. Only areas North and West of the ATL area should see precip
Sat night with the rest of the area seeing it Sun. Instability is
fairly limited with the front so for now only going with showers Sat
night but would not be surprised to see a lightning strike or two as
it moves into the area Sun.

Temperatures tonight will dip back down into the 30s with highs Sat
mainly in the 60s. Light southerly flow sets up ahead of the frontal
boundary Sat so Sat night lows will only get down into the 40s. This
will keep any freezing/frozen precip well north of our area.

01

&&

.AVIATION...
(00Z TAFS)
Issued at 658 PM EST Thu Jan 12 2023

|TSRA has finally moved out of the area. Winds may briefly go SSE
between 00-02Z, but will gradually re-establish on the SSW side.
Winds at 10-15kts could gust up to 25kts for the rest of the
evening. CIGS will be low VFR with sct high MVFR overnight.

//ATL Confidence...Avi Update...

High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          42  49  30  48 /  90   0   0   0
Atlanta         40  44  30  45 /  40   0   0   0
Blairsville     33  39  25  40 /  80  30  20   0
Cartersville    37  44  28  45 /  70   0   0   0
Columbus        42  49  31  50 /  90   0   0   0
Gainesville     41  46  30  45 /  80  10   0   0
Macon           45  52  31  51 / 100   0   0   0
Rome            38  44  30  47 /  30   0   0   0
Peachtree City  39  46  29  47 /  60   0   0   0
Vidalia         48  56  34  51 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM EST this evening for GAZ001>009-
011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113.

&&

SHORT TERM...07
LONG TERM....01
AVIATION...Vaughn
Hazardous weather outlook, Jan 12, 3:01 PM EST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
301 PM EST Thu Jan 12 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
301 PM EST Thu Jan 12 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms are ongoing across portions of
North and Central GA. The main threats will be damaging wind
gusts up to 60 mph, several isolated tornadoes, and frequent
lightning. A Tornado Watch remains in effect until 7PM EST for a
good portion of the state.

A wind advisory also remains in effect until 11 pm to account for
strong wind gusts from 30-40 mph ahead of the line which could
also bring down trees and powerlines, before storms begin.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Light snow showers are expected in extreme north Georgia which
could lead to light accumulations of a quarter to a half inch in
higher elevations and a dusting in the lower elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for Thursday afternoon and
Thursday evening across north and central Georgia. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jan 12, 4:44 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EST Thu Jan 12 2023

GAZ069-078-079-122215-
Harris GA-Upson GA-Talbot GA-
444 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of central Upson,
Talbot and eastern Harris Counties through 515 PM EST...

At 444 PM EST, a strong thunderstorm was near Hamilton, moving east
at 65 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Woodland,
Sunset Village, Lincoln Park, Shiloh, Ellerslie, Baldwinville,
Cataula, Baughville, Flint Hill, Olive Branch, Po Biddy Crossroads,
Sprewell Bluff State Park, Pleasant Hill, Sunnyside and Prattsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for west central
Georgia.

&&

LAT...LON 3277 8495 3285 8468 3285 8457 3288 8451
      3289 8451 3293 8438 3279 8424 3272 8431
      3272 8434 3271 8434 3265 8440 3261 8496
      3261 8502
TIME...MOT...LOC 2144Z 255DEG 56KT 3272 8484

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 5:26 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EST Thu Jan 12 2023

GAZ069-079>081-122300-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
526 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of southeastern Upson,
northwestern Crawford, central Talbot and northern Taylor Counties
through 600 PM EST...

At 526 PM EST, a line of strong thunderstorms was along a line
extending from near Big Lazer Creek Wma to Geneva, and moving east at
75 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Butler, Roberta, Talbotton, Reynolds, Junction City, Geneva,
Baldwinville, Musella, Po Biddy Crossroads, Knoxville, Howard, Salem,
Prattsburg, Big Lazer Creek Wma, Carsonville, Wesley Church and
Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.

&&

LAT...LON 3253 8437 3254 8445 3256 8445 3256 8449
      3255 8449 3254 8451 3254 8453 3255 8454
      3254 8454 3255 8455 3254 8457 3254 8467
      3285 8439 3284 8389 3252 8414
TIME...MOT...LOC 2226Z 258DEG 65KT 3280 8434 3257 8457

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Jan 12, 6:01 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TORNADO          3 SE LAGRANGE           33.01N 85.00W
01/12/2023                   TROUP              GA   PUBLIC

            TORNADO CONFIRMED BY RADAR AND DAMAGE
            REPORTS SOUTHEAST SIDE OF LAGRANGE. MAJOR
            STRUCTURAL DAMAGE AND NUMEROUS TREES DOWNED
            BLOCKING I85.

&&
Special weather statement, Jan 12, 6:02 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EST Thu Jan 12 2023

GAZ072-081>083-094-095-122330-
Peach GA-Bibb GA-Houston GA-Crawford GA-Jones GA-Twiggs GA-
602 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of Bibb, northwestern
Twiggs, central Peach, northeastern Houston, Crawford and south
central Jones Counties through 630 PM EST...

At 602 PM EST, a strong thunderstorm was near Sandy Point, or near
Roberta, moving east at 55 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Fort Valley, Roberta, Warner Robins, Centerville, Byron,
Payne, Robins AFB, Payne City, Lake Tobesofkee, Robins Air Force
Base, Wesleyan, Powerville, Skipperton, Horns, Jack Brown Estates,
Rutland, Musella, Lakewood and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.

&&

LAT...LON 3281 8407 3285 8394 3285 8390 3288 8384
      3296 8358 3281 8349 3260 8350 3255 8402
TIME...MOT...LOC 2302Z 254DEG 49KT 3270 8392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 12, 6:08 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TORNADO          EXPERIMENT              33.27N 84.29W
01/12/2023                   SPALDING           GA   PUBLIC

            SIGNIFICANT STRUCTURAL DAMAGE IN THE TOWN OF
            GRIFFIN. NUMEROUS STRUCTURES REPORTED
            DAMAGED OR DESTROYED.

&&
Special weather statement, Jan 12, 6:47 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EST Thu Jan 12 2023

GAZ074-084-085-097-130015-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
647 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of north central
Laurens, eastern Wilkinson, Washington and northwestern Johnson
Counties through 715 PM EST...

At 647 PM EST, a line of strong thunderstorms was along a line
extending from Deepstep to near Jeffersonville, and moving east at 45
mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Sandersville, Irwinton, Davisboro, Tennille, Harrison, Toomsboro,
Oconee, Deepstep, Riddleville, Downs, Tuckers Crossroad,
Nicklesville, Hebron and Chappells Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.

&&

LAT...LON 3285 8264 3264 8293 3267 8328 3270 8329
      3305 8298 3308 8263 3305 8262 3303 8258
TIME...MOT...LOC 2347Z 265DEG 40KT 3303 8296 3269 8326

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:06 PM ESTTornado Warning Tornado observedFFCDodge, Pulaski, Wilcox24 min
Jan 12, 7:29 PM ESTTornado WarningFFCDodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler31 min
Jan 12, 7:48 PM ESTSpecial Weather StatementFFCJohnson, Laurens27 min
Jan 12, 7:57 PM ESTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler48 min
Jan 12, 8:02 PM ESTSpecial Weather StatementFFCWilcox28 min
Jan 12, 8:43 PM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler32 min
Jan 12, 9:12 PM ESTSpecial Weather StatementFFCToombs33 min
Jan 13, 3:39 AM ESTWinter Weather AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more23 hr
Jan 13, 2:17 PM ESTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.